Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 119, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 28, 2015, 5:50 PM CDT for Mahaska County, Marion County, Iowa. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2015, 5:50 PM CDT (22:50 UTC)
- Expired
- Jul 28, 2015, 6:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Mahaska County, IA, Marion County, IA
The radar
The Des Moines radar (KDMX), 88 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:34 PM CDT | TSTM WND DMG | 2 Ssw University Park, IA | LARGE TREE LIMB DOWN 10 TO 12 INCHES IN DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 5:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
461
WUUS53 KDMX 282250
SVRDMX
IAC123-125-282330-
/O.NEW.KDMX.SV.W.0119.150728T2250Z-150728T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
550 PM CDT TUE JUL 28 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
SOUTHWESTERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 630 PM CDT
* AT 549 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF LAKE RED ROCK...OR 5 MILES EAST OF KNOXVILLE...MOVING EAST AT 30
MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...PELLA...KNOXVILLE...KNOXVILLE RACEWAY...LAKE RED
ROCK...BEACON...UNIVERSITY PARK...BUSSEY...HARVEY...LEIGHTON...
HAMILTON...MARYSVILLE...ELK ROCK STATE PARK...PELLA MUNICIPAL
AIRPORT AND KNOXVILLE MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4116 9265 4116 9309 4124 9317 4144 9311
4138 9258
TIME...MOT...LOC 2249Z 287DEG 28KT 4133 9300
HAIL...<.75IN
WIND...80MPH
$$
BEERENDS3 follow-up statements
724
WWUS53 KDMX 282300
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
600 PM CDT TUE JUL 28 2015
IAC123-125-282330-
/O.CON.KDMX.SV.W.0119.000000T0000Z-150728T2330Z/
MARION IA-MAHASKA IA-
600 PM CDT TUE JUL 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EASTERN MARION AND SOUTHWESTERN MAHASKA COUNTIES...
AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
PELLA...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...PELLA...KNOXVILLE...KNOXVILLE RACEWAY...LAKE RED ROCK...
BEACON...UNIVERSITY PARK...BUSSEY...HARVEY...LEIGHTON...HAMILTON...
MARYSVILLE...ELK ROCK STATE PARK...PELLA MUNICIPAL AIRPORT AND
KNOXVILLE MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4116 9265 4116 9309 4124 9317 4144 9311
4138 9258
TIME...MOT...LOC 2300Z 289DEG 32KT 4126 9289
HAIL...1.00IN
WIND...70MPH
$$
BEERENDS536
WWUS53 KDMX 282320
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
620 PM CDT TUE JUL 28 2015
IAC123-125-282330-
/O.CON.KDMX.SV.W.0119.000000T0000Z-150728T2330Z/
MARION IA-MAHASKA IA-
620 PM CDT TUE JUL 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EASTERN MARION AND SOUTHWESTERN MAHASKA COUNTIES...
AT 620 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
EDDYVILLE...OR 8 MILES SOUTHWEST OF OSKALOOSA...MOVING SOUTHEAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...PELLA...KNOXVILLE...KNOXVILLE RACEWAY...LAKE RED ROCK...
BEACON...UNIVERSITY PARK...BUSSEY...HARVEY...LEIGHTON...HAMILTON...
MARYSVILLE...ELK ROCK STATE PARK...PELLA MUNICIPAL AIRPORT AND
KNOXVILLE MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4116 9265 4116 9309 4124 9317 4144 9311
4138 9258
TIME...MOT...LOC 2320Z 296DEG 29KT 4118 9272
HAIL...<.75IN
WIND...60MPH
$$
BEERENDS447
WWUS53 KDMX 282324
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
624 PM CDT TUE JUL 28 2015
IAC125-282333-
/O.CAN.KDMX.SV.W.0119.000000T0000Z-150728T2330Z/
MARION IA-
624 PM CDT TUE JUL 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL IOWA.
LAT...LON 4116 9286 4141 9287 4138 9258 4116 9265
TIME...MOT...LOC 2323Z 287DEG 28KT 4117 9268
$$
IAC123-282330-
/O.CON.KDMX.SV.W.0119.000000T0000Z-150728T2330Z/
MAHASKA IA-
624 PM CDT TUE JUL 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN MAHASKA COUNTY...
AT 623 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDDYVILLE...OR
8 MILES SOUTH OF OSKALOOSA...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...BEACON...UNIVERSITY PARK AND LEIGHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4116 9286 4141 9287 4138 9258 4116 9265
TIME...MOT...LOC 2323Z 287DEG 28KT 4117 9268
HAIL...<.75IN
WIND...60MPH
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:52 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 28, 3:52 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 352 PM CDT TUE JUL 28 2015 .SHORT TERM /TONIGHT/... ISSUED AT 351 PM CDT TUE JUL 28 2015 CONCERN FOR PERIOD CONTINUES TO BE PRECIPITATION TRENDS. REMNANT PRECIPITATION WILL PERSIST AHEAD OF 700MB WARM NOSE...WITH INCREASING CHANCES AS BOUNDARY BEGINS TO PUSH SOUTHEAST INTO IOWA. CONCERN WILL BE IF MORE ROBUST CONVECTION CAN DEVELOP GENERALLY SOUTH OF THIS ONGOING PRECIPITATION. SPC MESO ANALYSIS INDICATES GOOD INSTABILITY BUT GIVEN CLOUD COVER AND LACK OF DEVELOPMENT...CONVECTIVE THREAT WILL BE TOWARDS LATE AFTERNOON HOURS. STORMS WHICH DEVELOP WILL HAVE SUFFICIENT INSTABILITY AND STRONG SHEAR TO ALLOW FOR PERSISTENCE AND HAIL AND STRONG WINDS WILL BE THE MAIN THREAT...THOUGH CANNOT RULE OUT TORNADIC THREAT. MAIN CONCERN WILL BE WITH HEAVY RAIN POTENTIAL ACROSS THE AREA. EXPECT PRECIPITATION TO EXPAND AS FRONTAL BOUNDARY PUSHES INTO AREA. HAVE GENERALLY FAVORED HIGH RES MODEL TIMING AND PLACEMENT...GENERALLY BEFORE 06Z AND PUSHING SOUTHEAST. EXPECT SYSTEM TO BE FAIRLY PROGRESSIVE AS BOUNDARY PUSHES THROUGH. HOWEVER...EXPECT STORMS TO BE EFFICIENT RAINFALL PRODUCERS...WITH PWAT VALUES VERY NEAR 2 INCHES AND GOOD WARM CLOUD DEPTH. GIVEN PREVIOUS DAYS HEAVY RAINFALL AND CURRENT RAINFALL TRENDS ACROSS CENTRAL IOWA...HAVE ISSUED FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND SOUTHERN CWA. HAVE ISSUED THROUGH 12Z...THOUGH EXPECT EARLY CANCELLATION BEHIND FRONT. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 351 PM CDT TUE JUL 28 2015 WEDNESDAY 12Z THROUGH SATURDAY 12Z...SHAPES UP TO BE A VERY QUIET PERIOD WITH SURFACE HIGH PRESSURE AND NORTHWEST FLOW ALOFT SETTING IN WEDNESDAY AND DOMINATING THROUGH THE END OF THE WORK WEEK AND INTO SATURDAY. TEMPERATURES WILL BE SEASONABLE...IN THE MID TO UPPER 80S AND SOME LOW 90S. THURSDAY APPEARS TO BE THE BEST CHANCE FOR A FEW LOW 90S WITH MODEL SOUNDINGS DEPICTING THE BEST MIXING...TO ABOVE 850MB...BETWEEN NOW AND THE WEEKEND. SATURDAY 12Z THROUGH TUESDAY...WHILE NORTHWEST FLOW WILL REMAIN IN PLACE THROUGH THE PERIOD...KEEPING TEMPERATURES SEASONABLE TO SEASONABLY COOL...CHANCES FOR SHOWERS AND THUNDER RETURN TO THE REGION THANKS TO A COUPLE SUCCESSIVE SHORTWAVES. GFS/ECMWF ARE GENERALLY IN GOOD AGREEMENT ON TIMING OF THE SHORTWAVES...BUT DISAGREE ON PLACEMENT. THEREFORE...HAVE KEPT WIDESPREAD LOW END POPS SATURDAY NIGHT THROUGH TUESDAY. THE STRONGEST SHORTWAVE APPEARS TO BE SUNDAY EVENING INTO MONDAY AS A COLD FRONT PUSHES THROUGH...BUT IS DEPICTED STRONGEST BY THE GFS VERSUS THE ECMWF WHICH ONLY HINTS AT THE COLD FRONT. MODELS DIGRESS FURTHER BEYOND MONDAY WITH THE GFS TRYING TO BUILD IN AN UPPER LEVEL TROUGH ACROSS THE GREAT LAKES WHILE THE ECMWF STICKS TO THE STATUS QUO WITH CONTINUED NORTHWEST FLOW AND SOME FLATTENING OF THE FLOW. && .AVIATION...28/18Z ISSUED AT 1234 PM CDT TUE JUL 28 2015 WEAK BOUNDARY WITH ONGOING TSRA MAY AFFECT KFOD AND KDSM EARLY IN THE PERIOD. APPROACHING FRONT WILL BRING BEST CHANCES FOR TSRA IN LATER AFTERNOON AND NEAR 00Z TO SITES. HAVE INCLUDED VCTS MENTION FOR NOW WITH UNCERTAINTIES IN TIMING AND LOCATION OF TSRA. TSRA AT SITES MAY CAUSE MVFR OR LOWER CEILINGS AND VISIBILITIES...ALONG WITH STRONG WINDS. BEHIND BOUNDARY WINDS WILL SHIFT TO THE NORTH...AND WILL INCREASE BEYOND 12Z. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING FOR APPANOOSE-CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MADISON- MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-TAMA- TAYLOR-UNION-WAPELLO-WARREN-WAYNE. HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR APPANOOSE-DAVIS- MAHASKA-MONROE-WAPELLO-WAYNE. && SHORT TERM...AWB LONG TERM...CURTIS AVIATION...AWB
Hazardous weather outlook, Jul 28, 4:27 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 427 PM CDT TUE JUL 28 2015 IAZ004>007-015>017-023>028-033>039-044>048-057>059-070-071-081- 292130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS EVENING. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ049-050-060>062-072>074-082>084-092>094-292130- MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-UNION- CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ085-095>097-292130- MONROE-WAYNE-APPANOOSE-DAVIS- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ075-086-292130- MAHASKA-WAPELLO- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. AWB
In the hours before
Special weather statement, Jul 28, 3:33 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 333 PM CDT TUE JUL 28 2015 IAZ048-049-282200- STORY-MARSHALL- INCLUDING THE CITIES OF...AMES...MARSHALLTOWN 333 PM CDT TUE JUL 28 2015 ...SOME PONDED OF WATER REPORTED ON ROADWAYS DUE TO MODERATE TO HEAVY RAINFALL... A LINE OF THUNDERSTORMS CONTINUES TO PRODUCE MODERATE TO HEAVY RAINFALL ACROSS PORTIONS OF STORY AND MARSHALL COUNTIES. THE LINE OF STORMS STRETCHES ALONG HIGHWAY 30 FROM AMES TO MARSHALLTOWN...AND IS MOVING EAST AT AROUND 20 TO 30 MPH. RAINFALL RATES OF UP TO ONE INCH PER HOUR ARE POSSIBLE...WITH JUST UNDER AN INCH OF RAINFALL HAVING BEEN RECORDED IN THE PAST HOUR IN AMES. A TOTAL OF 2 INCHES OF RAIN WILL POSSIBLE THROUGH 5 PM CDT. PONDING OF WATER ON ROADWAYS ESPECIALLY IN URBAN AREAS IS BEING REPORTED ACROSS PORTIONS OF THE AREA INCLUDING IN THE CITY OF AMES. BRIEF RISES ON SMALL STREAMS AND CREEKS ARE ALSO POSSIBLE DUE TO THE RECENT RAINFALL. MJB
Local storm report, Jul 28, 5:10 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
510 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG MELBOURNE 41.94N 93.10W
07/28/2015 MARSHALL IA EMERGENCY MNGR
TREES AND POWER LINES DOWN. TREE ON HOUSE.
REPORT RELAYED BY EM.
&&
AWBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:04 PM CDT | River Flood Warning | DMX | Davis, Wapello | 65 hr |
| Jul 27, 8:38 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 50 hr |
| Jul 28, 3:32 AM CDT | Heat Advisory | DMX | Appanoose, Davis, Mahaska, Monroe, Wapello, Wayne | 15 hr |
| Jul 28, 3:59 PM CDT | Flash Flood Watch | DMX | Appanoose, Clarke, Davis, Decatur, Jasper, Lucas and 14 more | 11 hr |
| Jul 28, 4:40 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 35 min |
| Jul 28, 5:24 PM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 66 min |
| Jul 28, 6:07 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 38 min |
| Jul 28, 6:34 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 27 min |
| Jul 28, 6:38 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 52 min |
| Jul 28, 6:43 PM CDT | Special Weather Statement | DMX | Warren | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.